

BUILDING THE COLLABORATIVE RESEARCH PLATFORM AND PROFESSIONAL TRAINING WORKSHOP FOR CANCER TREATMENT, HOSPICE/PALLIATIVE CARE AND BIOETHICS IN SOUTHEAST ASIAN COUNTRIES

TAIPEI, TAIWAN

23 SEPTEMBER-1 OKTOBER 2012

PROFESOR ABDUL AZIZ BABA PROFESOR SHAIFUL BAHARI ISMAIL PROF.MADYA NOR AZWANY YAACOB DR. FAHISHAM TAIB PPSP PERPUSTAL AAN HAMDAN TAHIR UNIVERSIVI SAINS MALAYSIA

BUILDING THE COLLABORATIVE RESEARCH PLATFORM AND PROFESSIONAL TRAINING WORKSHOP FOR CANCER TREATMENT, HOSPICE / PALLIATIVE CARE AND BIOETHICS IN SOUTHEAST ASIAN COUNTRIES

SEPTEMBER 23TH – OCTOBER 1ST, 2012

ആര്

HOST

National Taiwan University Taipei Medical University Taiwan Bioethics Association

International conference on Biomedical Ethics

eptember 29, 2012 (Saturday)

^{&#}x27;enue: Conference Room 201, College of Public Health, National Taiwan University (台大 公衛學院 201 講堂)

Time	Activities
09:00-09:10	[Opening Remarks]
	• Vice President Dwikorta (UGM, Indonesia)
	[Keynote Speech]
	Chair: Prof. Soenarto Sastrowijoto (UGM)
09:10-09:50	Keynote Speaker: Darryl Macer (Adviser, UNESCO)
	Topic: Accomplishments and Future prospects of Implementing the UNESCO
	Regional Action Plan on Bioethics Education
09:50-10:00	General Discussion (10 mins)
10:00-10:10	Coffee Break
	[Promoting/Advocating Bioethics Education at the Medical/Health
	Institution: Institutional Sharing Experiences
	[Institutional Formation]
	Chair: Prof. Darryl Macer (Adviser, UNESCO)
	Presenters: 15 mins each
10:10-10:25	• Dr. Sawa Kato (Director, International Peace and Development Ethics
	Centre in Thailand)
	Topic: Establishment of the International Peace and Development Ethics
	Centre in Thailand
10:25-10:40	 Delegate from UGM: Role Model Straiful Batta RI LSMAIL
10:40-10:55	 Professor Dr. Abdul Aziz Baba (Dean, USM School of Medical Sciences)
10:55-11:10	● Associate Professor Dena Hsin-Chen Hsin 辛幸珍 (China Medical
	University)
11:10-11:20	General Discussion (10 mins)
	[Pragmatic/project-based/integrated approaches in teaching Bioethics]
	Chair: Professor Dr. Abdul Aziz Baba (USM)
	Presenters: (15 mins each)
	 Dr Harish T (Associate Professor, NIMHANS, India)
	Topic: Teaching Medical Ethics to Students
11:20-11:35	Nur Azid Mahardinata

	Topic: Bioethics Education in Indonesia: HELP Approach (UGM)
11:35-11:50	• Professor Dr. Shaiful Bahari Ismail/Assoc. Professor Dr. Nor Azwang
	Yaacob (USM)
11:50-12:05	General Discussion (10 mins)
12:00-13:30	Lunch Break
13:30-13:35	● Introduction 引言
	Chair: Prof. Tai-Yuan Chiu 邱泰源教授
13:35-14:00	• Topic: The current development of hospice palliative care in Taiwan
	Speaker: Dr. Shao-Yi Cheng 程劭儀醫師
14:00-14:25	• Topic: The international of networks between Taiwan and Southeast
	Asian Countries
	Speaker: Prof. Ying-Wei Wang 王英偉主任
14:25-14:50	• Topic: The current situation of palliative care in Thailand
· .	Speaker: Professor Patama Gomutbutra
14:50-15:10	Coffee Break
15:10-15:35	• Topic: The current situation of palliative care in Vietnam
	Speaker: Dr. Nguyen Thi Huong
15:35-16:30	[General Discussion]
	Chair: Prof. Tai-Yuan Chiu 邱泰源教授

ptember 30, 2012 (Sunday)

*nue: Taipei Medical University, United Medical Building (Front Building), 4F Conference Hall Taipei Medical University 誠樸應

Time	ei Medical University 誠樸廳 Activities	
	[Opening Remarks]	
09:00-09:10	 Vice President Hung-Yi Chiou 邱弘毅 (Taipei Medical University) Prof. Chung-Hong Hu 胡俊弘 (Taipei Medical University) Vice Superintendent Jeng-Fong Chiou 邱仲峯(Taipei Medical University Hospital) 	
	【Keynote Speech】	
	Chair: Prof. Zabidi Azhar Bin Mohd Hussin (USM, Malaysia)	
09:10-09:50	Keynote Speaker: Prof. Paul Komesaroff (Monash Centre for Ethics in Medicine,	
	Australia)	
	Topic: The possibilities and limitations of cross cultural communication and the	
	challenges of teaching ethics (40 mins)	
09:50-10:00	General Discussion (10 mins)	
10:00-10:10	Coffee Break	
	[Professionalism & Clinical Ethics I]	
	Chair: Dean Chii-Ruey Tzeng 曾啟瑞(Taipei Medical University)	
	Presenters: (15 mins each)	
10:10-10:25	 Ms. Napat Chaipraditkul (Research Fellow, Eubios Ethics Institute) 	
	Topic: Ethics of Whiteness, Beauty and Cosmetics in Asia	
10:25-10:40	 Ms. Bunrong Kouy (Phnom Penh, Cambodia) 	
	Topic: Ethics of Abortion and Sex Selection in Cambodia	
10:40-10:55	● Dr. Yen-Yuan Chen (National Taiwan University) 陳彦元	
	Topic: When Eastern Biomedical Ethics Encounters Western Biomedical	
10:55-11:10	Ethics.	
	 Dr. Nur Azid Mahardinata(UGM) 	
	Topic: Professionalism and Ethics in Clinical Teaching: Students'	
	Experiences	
11:10-11:25	General Discussion (20 mins)	
11:25-11:45	MOU ceremony/ TMU and USM	

	[Professionalism & Clinical Ethics II]	
11:45-12:00	Chair: Vice President Dwikorta (UGM, Indonesia) Presenters: (15 mins each)	
11.15 12.00	 Dr. Veena (Assistant Professor, NIMHANS, India) 	
	Topic: Ethical issues in medically unexplained somatic symptoms	
12:00-12:15	 Delegates from UGM 	
12:15-12:30	• Professor Dr. Hans Van Rostenberghe (USM)	
12:30-12:40	General Discussion (10 mins)	
12:40-13:30	Lunch Break	
	[Keynote Speech]	
	Chair: Prof. Paul Komesaroff (University of Monish, Australia)	
	Keynote Speaker: Sastrowijoto Soenarto (UGM, Indonesia)	
13:30-14:10	Topic: The Ethics and Humanities Challenges of ABCG Partnership in cancer	
	management	
14:10-14:30	General Discussion	
	[Prospective on Bioethics and cancer treatment in different countries]	
	Chair: Prof. Sri Suparjati Soenarto	
*	Presenters: (15 mins each)	
14:30-14:45	 Prof. Wenyu Hu (National Taiwan University) 	
14:45-15:00	Delegate from Indonesia	
15:00-15:15	 Professor Dr. Abdul Aziz Baba (USM) 	
15:15-15:30	General Discussion (15 mins)	
15:30-15:50	Coffee Break	
	[Long Term Care, Smart Tech, Bio-banking, & other related bioethics	
	issues]	
	Chair: Prof. Duujian Tsai (Taipei Medical Unviersity) Presenters: (15 mins each)	
15:50-16:05	• Assistance Prof. Ju-Ying Ring Chen 陳汝吟(Hsuan Chuang University)	
15.50 10.05	Topic: Bioethics and Legal framework for LTC in Taiwan	
16:05-16:20	• Professor Dr. Hans Van Rostenberghe (USM)	
16:20-16:35	 Dr. Chien-yu Jonathan Chen 陳建字 (Department of Medical Humanities, Taipei Medical University) Topic: The Purpose, Theory, and Strategy for Implementing Interdisciplinary and Intercultural Medical Ethics among Taiwanese Doctors: Constructivist Qualitative Research 	



.

16:35-16:50	General Discussion (15 mins)
	[Consensus Building]
16:50-18:00	A. Developing our undergraduate and clinical study program by a transfer credit system with the institution from Taiwan.
	B. Residency and clinical specialist training with join program of education
	Chair: Sastrowijoto Soenarto (UGM, Indonesia)/ Duujian Tsai(Taipei Medical
	University)
	 Prof. Sri Suparjati Soenarto(Gadjah Mada University)
	• Prof. Paul Komesaroff (Monash Centre for Ethics in Medicine, Australia)
	• Prof. Wen Yu Hu (National Taiwan University, College of Medicine)
	• Prof. Duujian Tsai (National Taipei Medical University)
18:30	Dinner hosted by Vice Superintendent Jeng-Fong Chiou
	(Director of Cancer Center, Hospital of TMU)

. •

.

Promoting/Advocating Bioethics Education at the Medical/Health Institution: Institutional Sharing Experiences, School of Medical Sciences, USM

Abdul Aziz Baba/Shaiful Bahari Ismail

Introduction

SMS was established in 1979 as the third public medical school in Malaysia.MD undergraduate medical course in June 1981 started with 64 students

Teaching Ethics in Postgraduate Program in USM

Post Graduate Programs in USM

Course work / Mixed mode

- Master of Medicine (M.Med) 4-7 yrs
- Masters degree 1-2 yrs OR 2-4 yrs
- -MSc (Sport Science), MSc (Medical education), MSc (Clinical Anatomy) and MSc (Medical Statistics)
 - PhD,3-5 yrs

Research mode

- Masters degree,1-3 yrs OR 2-6 yrs
- PhD, 2-5 yrs OR 3yrs–90mths

M. Med Program

Professional training programs. Candidates have prior experiences in medicine and surgery for at least 3 years. Admission criteria may differ from one discipline to the other.

Many of the programs are conjoint program with other universities e.g. Universiti Kebangsaan Malaysia, Universiti Malaya and Universiti Putra Malaysia

- Medical-based
 - Master of Internal Medicine
 - Master of Paediatrics
 - Master of Psychiatry
 - Master of Family Medicine
 - Master of Community Medicine
 - Master of Anaesthesiology
 - Master of Emergency Medicine
 - Master of Radiology
 - Advance Master of Medicine (Neurology)
- Surgical-based
 - Master of General Surgery
 - Master of Neurosurgery
 - Master of Plastic Surgery
 - Master of Orthopaedics
 - Master of Obstetric and Gynaecology
 - Master of Otorhinolaryngology- Head and Neck Surgery
 - Master of Ophthalmology
- Master of Pathology
 - Anatomic Pathology
 - Haematology

- Medical Microbiology
- Chemical Pathology
- Immunology
- Medical Genetic

Ethics teaching

Ethics in general is the attempt to understand and justify the link between values (fundamental principles) and actions.Bioethics and research ethics training is a vital component of postgraduate medical and bioscience curriculum. Students/Trainees must develop the skills required to identify and address ethical issues arising in clinical practice and research

Formal teaching of ethics (yearly)

Bioethics and Communication Course for Postgraduates

GCP workshop

Intensive Course on 'Intermediate Statistics, Scientific Writing & Producing Quality Thesis and Critical Appraisal'

Bioethics and Communication Course for Postgraduates

Patch Adams video

Ethics and the Medical Profession

Ethical dilemmas (Structured Case Discussion)

Doctor in Court

Abuse and Violence

Sexual Harassment

Ethics in Medical Research

Bioethics and Communication Course for Postgraduates

Medico-legal issues and the MMA

- Code of Medical Ethics 2001 Revised Ed., MMA

- Code of Professional Conduct, MMC

Examination of the Opposite/Same Gender

Basic principles in Doctor-Patient Communication & Counseling (video & role play)

Communicating Sensitive Issues

Communication with Fellow Professionals

GCP workshop

Principles of GCP

Malaysian GCP Guideline

Adverse Events Monitoring/Reporting

Ethics in Clinical Practice

Ethical Issues in Clinical Trial

Violation of GCP / Informed Consent

Principles of GLP

Role of investigator

Role of sponsor

Audit and inspection

Intermediate Statistics, Scientific Writing & Producing Quality Thesis and Critical Appraisal Course

Multiple linear regression Analysis of variance / Covariance

Creating & managing End-notes Library

Do's and Don'ts in producing a thesis

Role and responsibilities of Supervisor and Students

Writing of manuscript

Critical appraisal

Informal Teaching

Clinical teaching

- informed consent, truth-telling, confidentiality, end-of-life care, pain relief, and patient rights.
- medical indications for treatment, patient preferences, decisional capacity and quality of life.

CPC every Thursday morning

Public health

 rights of individual in the community, community's consent to implement health policies and program, ensure basic resources and conditions necessary for health are accessible to all, anticipate and respect diverse values, beliefs, and cultures in the community.

Informal Teaching

Pathology

- Collection of information / specimens / human tissues
- Performance of tests
- Reporting of results: honest and accurate reporting
- Storage and retention of specimen / medical records
- Respect for the dead

Assessment

Most of departments have their own ways of assessment e.g clinical scenario in the OSCE/Viva Closing remarks

We have developed a fairly uniform ethics curriculum in post graduate training and offer encouragement and support for faculty development in bioethics. Further improvement and more time allocation are required as many ethical issues need to be covered throughout the training.There is a need to conduct surveys to identify specialty-specific ethical issues for example in pathology, plastic surgery, neurology, emergency medicine, and paediatrics residency programs